I received Hydrochlorothiazide instead of a pill for anti itch. I ended up in emergency for hypokalemia and a kidney and bladder infection. I still have headaches and every time I think about it it makes me want to cry. I had to get three IVs pumped into me and on bed rest for a few days. I also missed time at work.
When they doctor prescribed me the drugs there were no drug interactions. However when the pharmancy made the error, there ended up being two drug interactions, one of the interaction was Hypokalemia.
You will have to defer to the opinions of medical professionals for an evaluations of the seriousness of these conditions as they relate to you. It would be important to know whether a doctor believes the wrong medication caused the symptoms you experienced.
If the pharmacy was negligent in dispensing to you the wrong medication and caused your injuries and monetary damages, you may have a valid claim. You can contact local personal injury attorneys in your area that handles pharmacy malpractice. You can aid this process by obtaining your medical records relating to you ER visit. You will have a better idea of the merit to any case you may have after you consult with attorneys. Start your search on Avvo.com for attorneys in your area.
When a pharmacy makes an error by "mis-filling" a prescription, and the error causes injuries to the patient, the patient can bring a claim against the pharmacy for falling below the standard of care. The value of such a case depends on whether the resulting injuries can be direcly tied to the mis-fill. Most attorneys who practice in this area (medical malpractice) offer free initial consultations. Also, anyone making such a claim is well served by keeping a coyp of the doctor's prescription, the original presription bottle, and, if possible, at least one of the "mis-filled" pills.
Get free answers from experienced attorneys.
27,500 answers this week
2,893 attorneys answering
Don't speak legalese? We define thousands of terms in plain English.Browse our legal dictionary